Alert archive / Colorado / Wind Chill Warnings in 2016
Wind Chill Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this wind chill warning at Dec 7, 2016, 8:50 PM MST for Yuma County, Colorado. It took effect at Dec 7, 2016, 9:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2016, 8:50 PM MST (03:50 UTC)
- In effect from
- Dec 7, 2016, 9:00 PM MST
- Expired
- Dec 8, 2016, 8:00 AM MST
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWUS43 KGLD 080350 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 850 PM MST WED DEC 7 2016 COZ090-081500- /O.UPG.KGLD.WC.Y.0002.000000T0000Z-161208T1500Z/ /O.NEW.KGLD.WC.W.0001.161208T0400Z-161208T1500Z/ YUMA COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY 850 PM MST WED DEC 7 2016 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THURSDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING...TONIGHT INTO THURSDAY MORNING. * WINDS...WEST AROUND 10 MPH. * TEMPERATURES...AROUND 10 BELOW ZERO. * WIND CHILL READINGS...AS LOW AS 26 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ091-092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-081500- /O.CON.KGLD.WC.Y.0002.000000T0000Z-161208T1500Z/ KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR- SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN... GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI... BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE... MCCOOK 850 PM MST WED DEC 7 2016 /950 PM CST WED DEC 7 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THURSDAY... * TIMING/DURATION...WIND CHILLS WILL DROP TO 15 BELOW ZERO TONIGHT AND CONTINUE TO BE DANGEROUSLY COLD THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
2 follow-up statements
423 WWUS43 KGLD 080952 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 252 AM MST THU DEC 8 2016 COZ090-081500- /O.CON.KGLD.WC.W.0001.000000T0000Z-161208T1500Z/ YUMA COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY 252 AM MST THU DEC 8 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...THIS MORNING. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...AS LOW AS 10 BELOW ZERO. * WIND CHILL READINGS...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ004-015-029-081500- /O.EXA.KGLD.WC.Y.0002.000000T0000Z-161208T1500Z/ NORTON-SHERIDAN-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...QUINTER...GRINNELL... GRAINFIELD 352 AM CST THU DEC 8 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...THIS MORNING. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...ZERO TO 5 ABOVE ZERO. * WIND CHILL...AS LOW AS 15 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ091-092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-081500- /O.CON.KGLD.WC.Y.0002.000000T0000Z-161208T1500Z/ KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR- SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN... GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI... BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE... MCCOOK 252 AM MST THU DEC 8 2016 /352 AM CST THU DEC 8 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST /9 AM CST/ THIS MORNING... * TIMING...THIS MORNING. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...AS LOW AS 5 BELOW ZERO. * WIND CHILL...15 TO 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
605 WWUS43 KGLD 081509 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 809 AM MST THU DEC 8 2016 COZ090-081615- /O.EXP.KGLD.WC.W.0001.000000T0000Z-161208T1500Z/ YUMA COUNTY- INCLUDING THE CITIES OF...YUMA...WRAY 809 AM MST THU DEC 8 2016 ...WIND CHILL WARNING HAS EXPIRED... WIND CHILL VALUES HAVE DECREASED TO NEAR 15 BELOW ZERO. WITH CONTINUED WARMING TEMPERATURES...WIND CHILL VALUES WILL ALSO CONTINUE TO GET WARMER. EVEN THOUGH THE WARNING HAS EXPIRED WIND CHILL VALUES WILL BE BELOW ZERO FOR A FEW MORE HOURS. $$ COZ091-092-KSZ001>004-013>015-027>029-041-042-NEZ079>081-081615- /O.EXP.KGLD.WC.Y.0002.000000T0000Z-161208T1500Z/ KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY... QUINTER...GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...BENKELMAN... CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK 809 AM MST THU DEC 8 2016 /909 AM CST THU DEC 8 2016/ ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES HAVE DECREASED TO NEAR 15 BELOW ZERO. WITH CONTINUED WARMING TEMPERATURES...WIND CHILL VALUES WILL ALSO CONTINUE TO GET WARMER. EVEN THOUGH THE ADVISORY HAS EXPIRED WIND CHILL VALUES WILL BE BELOW ZERO FOR A FEW MORE HOURS. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill warning went out at Dec 7, 8:11 PM MST, 39 minutes earlier.
Area forecast discussion, Dec 7, 8:11 PM MST, 39 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
811 PM MST Wed Dec 7 2016
.UPDATE...
Issued at 811 PM MST Wed Dec 7 2016
Have issued an update to adjust timing of Wind Chill Advisory for
the affected zones. With clear skies now over the area...temps
have been falling quickly...allowing for some locales to hit
criteria early...so have set back time to now...versus a start
time at 06z. No other changes at this time.
&&
.SHORT TERM...(This evening through Thursday)
Issued at 122 PM MST Wed Dec 7 2016
Shortwave trough will continue to move away from the area with
light snow ending this afternoon/early evening. Little if any
additional accumulations are expected. As skies clear tonight and
winds diminish, ideal radiational cooling conditions and fresh
snow pack will allow temperatures to rapidly drop. Expecting sub-
zero low temperatures along and west of a McCook, Nebraska, to
Tribune, Kansas, line, which is also where a wind chill advisory
will be issued as they bottom out around 15 below in the overnight
and early Thursday morning hours.
Thursday will be mostly sunny under slowly rising heights but
continued cold. Afternoon highs will only reach the upper teens to
lower 20s.
.LONG TERM...(Thursday night through Wednesday)
Issued at 149 PM MST Wed Dec 7 2016
Generally dry weather is forecast for the long term period with a
couple of chances for some light precipitation. Temperatures trend
upwards to start before decreasing next week.
Cold temperatures continue on Thursday night while lee troughing
develops east of the Rockies, shifting northerly surface winds to
the south. Warmer temperatures follow suit as weak upper level
ridging shifts eastward towards the Plains on Friday, keeping the
region dry under northwesterly flow aloft.
A shortwave trough digs into the Pacific Northwest Friday night and
advances towards the area on Saturday. As this disturbance pushes
over the region Saturday night, it sends a cold front across the
High Plains and generates chances for light snow overnight into
Sunday morning. With limited moisture, do not see this amounting to
much. Precipitation chances shift off to the east during the day and
dry conditions return to the forecast by Sunday night. Northwesterly
flow develops on the backside of the disturbance as it heads towards
the Great Lakes region on Monday.
Low pressure moves across Canada on Monday with its associated cold
front sagging south. This next system brings precipitation chances
to region on Tuesday along with cooler temperatures before drying
out again. Will continue to monitor how guidance resolves
discrepancies with this next system as next week draws near.
Temperatures increase at the start of the period, with highs in the
40s to low 50s on Saturday. After this peak in temperatures, a
cooling trend appears to be in store for next week with highs in the
30s across the entire region on Wednesday. The coldest overnight
temperatures are anticipated at the beginning of the long term, with
lows in the single digits and wind chills as low as -10 (which is
above advisory criteria) Thursday night. This is followed by lows
staying in the teens and low 20s thereafter.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 530 PM MST Wed Dec 7 2016
For KGLD...MVFR conditions with bkn025 and -SHSN thru 02z then
VFR for rest of forecast period...w/ mainly SCT high clouds. Winds
NNW around 10kts thru 22z Thursday...then SW around 10kts.
For KMCK...VFR conditions with bkn050 giving way to SKC-FEW250.
SHSN thru 01z. Winds WNW around 10kts.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Wind Chill Advisory until 8 AM MST /9 AM CST/ Thursday for
KSZ001>003-013-014-027-028-041-042.
CO...Wind Chill Advisory until 8 AM MST Thursday for COZ090>092.
NE...Wind Chill Advisory until 8 AM MST /9 AM CST/ Thursday for
NEZ079>081.
&&
UPDATE...JN
SHORT TERM...024
LONG TERM...JBH
AVIATION...JNHazardous weather outlook, Dec 7, 5:45 AM MST, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 545 AM MST WED DEC 7 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081245- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 545 AM MST WED DEC 7 2016 /645 AM CST WED DEC 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... LIGHT SNOW WILL TAPER OFF BY MIDDAY...WITH A FEW LIGHT SNOW SHOWERS LINGERING INTO THE EARLY AFTERNOON. ONE INCH OF ADDITIONAL SNOWFALL IS POSSIBLE THIS MORNING. PATCHY BLOWING SNOW IS ALSO POSSIBLE EARLY THIS MORNING AND COULD LEAD TO REDUCED VISIBILITIES BELOW ONE MILE THROUGH MID MORNING. TEMPERATURES TONIGHT MAY DROP BELOW ZERO ALONG AND WEST OF THE COLORADO STATE LINE. WIND CHILL VALUES IN THESE SAME AREAS MAY DROP TO 15 TO 20 BELOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIND CHILLS THURSDAY NIGHT AND FRIDAY MORNING MAY DROP TO 10 BELOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANY REPORTS OF SNOW ACCUMULATIONS OR REDUCED VISIBILITIES WOULD BE APPRECIATED.
Nearby
Wind Chill Warnings in Colorado, 2016Every wind chill warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.